Alert archive / Nebraska / Wind Advisories in 2017
Wind Advisory 4, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Dec 3, 2017, 3:16 PM CST for 8 counties in Iowa; 30 counties in Nebraska. It took effect at Dec 4, 2017, 11:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2017, 3:16 PM CST (21:16 UTC)
- In effect from
- Dec 4, 2017, 11:00 AM CST
- Expired
- Dec 5, 2017, 12:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1989 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252 WWUS73 KOAX 032116 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 316 PM CST Sun Dec 3 2017 ...Strong winds developing Monday... IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053- 065>068-078-089-090-040530- /O.NEW.KOAX.WI.Y.0004.171204T1700Z-171205T0200Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Knox-Cedar-Thurston- Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte- Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward- Lancaster-Cass-Otoe-Saline-Gage-Johnson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Beatrice, Tecumseh, and Sterling 316 PM CST Sun Dec 3 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM CST MONDAY... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect from 11 AM to 8 PM CST Monday. * TIMING...starting late Monday morning in northeast Nebraska and spreading southeast across eastern Nebraska and western Iowa by early to mid afternoon. * WINDS...northwest winds increasing 20 to 30 mph with gusts around 45 mph. * IMPACTS...winds this strong can make driving difficult. Use caution while traveling, especially on west to east roads and bridges. Tie down loose items that might be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Zapotocny
8 follow-up statements
394 WWUS73 KOAX 040406 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1006 PM CST Sun Dec 3 2017 ...Strong winds developing Monday... IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053- 065>068-078-089-090-041215- /O.CON.KOAX.WI.Y.0004.171204T1700Z-171205T0200Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Knox-Cedar-Thurston- Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte- Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward- Lancaster-Cass-Otoe-Saline-Gage-Johnson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Beatrice, Tecumseh, and Sterling 1006 PM CST Sun Dec 3 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CST MONDAY... * TIMING...starting late Monday morning in northeast Nebraska and spreading southeast across eastern Nebraska and western Iowa by early to mid afternoon. * WINDS...northwest winds increasing 20 to 30 mph with gusts around 45 mph. * IMPACTS...winds this strong can make driving difficult. Use caution while traveling, especially on west to east roads and bridges. Tie down loose items that might be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
366 WWUS73 KOAX 040919 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 319 AM CST Mon Dec 4 2017 ...Strong Northwest Winds Developing Today... NEZ088-041730- /O.EXA.KOAX.WI.Y.0004.171204T1700Z-171205T0200Z/ Jefferson- Including the city of Fairbury 319 AM CST Mon Dec 4 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect from 11 AM this morning to 8 PM CST this evening. * TIMING...Late Monday morning into early evening. * WINDS...northwest winds increasing to 25 to 35 mph with gusts around 45 mph. * IMPACTS...winds this strong can make driving difficult. Use caution while traveling, especially on west to east roads and bridges. Tie down loose items that might be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053- 065>068-078-089-090-041730- /O.CON.KOAX.WI.Y.0004.171204T1700Z-171205T0200Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Knox-Cedar-Thurston- Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte- Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward- Lancaster-Cass-Otoe-Saline-Gage-Johnson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Beatrice, Tecumseh, and Sterling 319 AM CST Mon Dec 4 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING... * TIMING...starting by late this morning in northeast Nebraska and spreading southeast across eastern Nebraska and western Iowa by early to mid afternoon. * WINDS...northwest winds increasing 25 to 35 mph with gusts around 45 to 50 mph this afternoon through early evening. * IMPACTS...winds this strong can make driving difficult. Use caution while traveling, especially on west to east roads and bridges. Tie down loose items that might be blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
582 WWUS73 KOAX 041027 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 427 AM CST Mon Dec 4 2017 ...Strong Northwest Winds Developing Today... IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053- 065>068-078-088>090-041830- /O.CON.KOAX.WI.Y.0004.171204T1700Z-171205T0200Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Knox-Cedar-Thurston- Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte- Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward- Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, and Sterling 427 AM CST Mon Dec 4 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING... * TIMING...starting by late this morning in northeast Nebraska and spreading southeast across eastern Nebraska and western Iowa by early to mid afternoon. * WINDS...northwest winds increasing 25 to 35 mph with gusts around 45 to 50 mph this afternoon through early evening. * IMPACTS...winds this strong can make driving difficult. Use caution while traveling. Tie down loose items that might be blown about and secure holiday decorations if possible. The wind may also create areas of blowing snow in northeast Nebraska this afternoon and evening creating reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
834 WWUS73 KOAX 041656 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1056 AM CST Mon Dec 4 2017 ...Strong Northwest Winds Developing Today... IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053- 065>068-078-088>090-050100- /O.EXT.KOAX.WI.Y.0004.171204T1700Z-171205T0600Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Knox-Cedar-Thurston- Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte- Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward- Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, and Sterling 1056 AM CST Mon Dec 4 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...starting by late this morning in northeast Nebraska and spreading southeast across eastern Nebraska and western Iowa by early to mid afternoon. * WINDS...northwest winds increasing 25 to 35 mph with gusts around 45 to 50 mph this afternoon through early evening. * IMPACTS...winds this strong can make driving difficult. Use caution while traveling. Tie down loose items that might be blown about and secure holiday decorations if possible. The wind may also create areas of blowing snow in northeast Nebraska this afternoon and evening creating reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Zapotocny
852 WWUS73 KOAX 042133 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 333 PM CST Mon Dec 4 2017 ...Strong northwest winds to continue through the evening... IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053- 065>068-078-088>090-050545- /O.CON.KOAX.WI.Y.0004.000000T0000Z-171205T0600Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Knox-Cedar-Thurston- Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte- Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward- Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, and Sterling 333 PM CST Mon Dec 4 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...The strong winds will continue through this evening before diminishing overnight. * WINDS...Northwest winds of 30 to 35 mph with gusts of 45 to 50 mph. * IMPACTS...Winds this strong can make driving difficult. Use caution while traveling. Tie down loose items that might be blown about and secure holiday decorations if possible. The wind may also create areas of blowing snow in northeast Nebraska this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
698 WWUS73 KOAX 050031 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 631 PM CST Mon Dec 4 2017 ...Strong northwest winds to continue through the evening... IAZ080-090-091-NEZ091>093-050600- /O.EXA.KOAX.WI.Y.0004.000000T0000Z-171205T0600Z/ Montgomery-Fremont-Page-Nemaha-Pawnee-Richardson- Including the cities of Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Auburn, Pawnee City, Table Rock, and Falls City 631 PM CST Mon Dec 4 2017 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect until midnight CST tonight. * TIMING...The strong winds will continue through this evening before diminishing overnight. * WINDS...Northwest winds of 30 to 35 mph with gusts of 45 to 50 mph. * IMPACTS...Winds this strong can make driving difficult. Use caution while traveling. Tie down loose items that might be blown about and secure holiday decorations if possible. The wind may also create areas of blowing snow in northeast Nebraska this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053- 065>068-078-088>090-050600- /O.CON.KOAX.WI.Y.0004.000000T0000Z-171205T0600Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Knox-Cedar-Thurston- Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte- Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward- Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, and Sterling 631 PM CST Mon Dec 4 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...The strong winds will continue through this evening before diminishing overnight. * WINDS...Northwest winds of 30 to 35 mph with gusts of 45 to 50 mph. * IMPACTS...Winds this strong can make driving difficult. Use caution while traveling. Tie down loose items that might be blown about and secure holiday decorations if possible. The wind may also create areas of blowing snow in northeast Nebraska this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Fobert
166 WWUS73 KOAX 050357 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 957 PM CST Mon Dec 4 2017 NEZ011-012-016>018-030>032-042-043-050-065-066-078-088-089-050500- /O.CAN.KOAX.WI.Y.0004.000000T0000Z-171205T0600Z/ Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Platte- Colfax-Butler-Seward-Lancaster-Saline-Jefferson-Gage- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, Columbus, Schuyler, David City, Seward, Milford, Lincoln, Crete, Wilber, Fairbury, and Beatrice 957 PM CST Mon Dec 4 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Omaha/Valley has cancelled the Wind Advisory. Winds were diminishing across western portions of eastern Nebraska and are expected to continue to weaken into early Tuesday morning, thus the wind advisory has been cancelled. $$ IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-044-045-051>053- 067-068-090>093-050600- /O.CON.KOAX.WI.Y.0004.000000T0000Z-171205T0600Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Thurston-Cuming-Burt-Dodge-Washington-Saunders-Douglas-Sarpy- Cass-Otoe-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Pender, Macy, Walthill, Winnebago, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Fremont, Blair, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, Nebraska City, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 957 PM CST Mon Dec 4 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...The strong winds will continue through this evening before diminishing later tonight. * WINDS...Northwest winds of 25 to 35 mph with gusts of 40 to 45 mph. * IMPACTS...Winds this strong can make driving difficult. Use caution while traveling. Tie down loose items that might be blown about and secure holiday decorations if possible. The wind may also create areas of blowing snow in northeast Nebraska this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Fobert
203 WWUS73 KOAX 050535 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1135 PM CST Mon Dec 4 2017 IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-044-045-051>053- 067-068-090>093-050645- /O.EXP.KOAX.WI.Y.0004.000000T0000Z-171205T0600Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Thurston-Cuming-Burt-Dodge-Washington-Saunders-Douglas-Sarpy- Cass-Otoe-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Pender, Macy, Walthill, Winnebago, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Fremont, Blair, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, Nebraska City, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 1135 PM CST Mon Dec 4 2017 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... Northwest winds had diminished through the late evening and will continue to gradually weaken for the remainder of the night, thus the wind advisory will expire at midnight. $$ Fobert
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Dec 3, 2:59 PM CST, 17 minutes earlier.
Area forecast discussion, Dec 3, 2:59 PM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
259 PM CST Sun Dec 3 2017
.SHORT TERM...(Tonight through Wednesday)
Issued at 245 PM CST Sun Dec 3 2017
Several forecast challenges related to winds, temperatures,
clouds, and precipitations/precipitation type in the short term.
Abundant mid and high level cloudiness was noted on the water
vapor and IR satellite images across the Rockies into the Northern
Plains ahead of a potent mid-level shortwave trough over the West
Coast. Temperature today were near the current records in the
upper 50s to lower 60s by 20Z. South winds were strengthening
across the Plain in response to deepening surface low pressure
over Wyoming and Colorado.
Low clouds and some patchy drizzle and fog may try to move in
overnight as leading short wave trough energy over northern TX/OK/KS
lifts northeast, combined with the 140-180m height falls associated
with the main mid-level trough moves into western Nebraska. The
RAP13/OpHRRR/ExpHRRR have backed off on the low clouds today across
southeast Nebraska ans southwest Iowa today, but still skirt some
low clouds in the southeast overnight (09Z) as surface dewpoints
rise into the mid 50s+. Meanwhile, clouds will be increasing
with the broad upper level lift and mid level omega. A surge in
drier air/pre- frontal trough will make temperatures difficult to
forecast and elevated fire danger conditions.
A 20-degree spread is expected as the front will be through
northeast Nebraska Monday morning with 60s in southeast Nebraska.
Falling temperatures are forecast for Monday afternoon. The surface
low over eastern South Dakota Monday tracks toward Minneapolis by
18Z and northern Minnesota by 00Z. This track is favorable for the
swath of moderate to heavy snow across parts of South Dakota into
southeast North Dakota and norther Minnesota and northwest
Wisconsin. Locally, people will notice a huge difference when they
leave work or school Monday afternoon with much stronger northwest
winds.
Related to precipitation, most of the guidance is fairly dry Monday
with some patchy drizzle or a shower/light rain possible ahead of
the dry slot. There is a skinny area of moisture with some
elevated instability Monday morning where the spc exp href has MU
Cape between 500/1000J/kg. Cannot rule out some thunder, however
confidence too low to include in the forecast. A little drizzle or
sprinkles in northeast Nebraska...then some light snow or
flurries with the deformation band/surge of colder air Monday
afternoon. The accumulating snow may hold north of the forecast
area, but do have some slight accumulations less than an inch in
northeast Nebraska and some flurries farther south. The
combinations of the falling temperatures to below freezing could
result in some slick spots on elevated surfaces near the SD
border.
Windy conditions from the southwest are expected to develop toward
Falls City Monday morning. A couple of pockets of stronger winds
will mix down later Monday and Monday afternoon from the northwest and
25 to 30kts sustained looks reasonable. Steep lapse rates deep
mixing/cold air advection will make the winds efficiently mix
down. Will issue a wind advisory for parts of eastern Nebraska
Monday afternoon and western Iowa into Monday evening. Although
the winds decrease after midnight, they do pick up again for
Tuesday.
Bouts of flurries will be possible with the reinforcing cold air
Tuesday and a weak disturbance in the northwest flow aloft where
it is saturated.
Temperatures Tuesday and Wednesday should be in the 30s to lower
40s.
.LONG TERM...(Wednesday night through Sunday)
Issued at 245 PM CST Sun Dec 3 2017
The cold air remains in place through Saturday, although the
brunt of the cold weather is farther east. There are a few chances
of light snow and flurries. No big storms on the horizon through.By
Sunday, the h5 trough shifts far enough to the east to see at
little warmer highs in the 40s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1119 AM CST Sun Dec 3 2017
A deepening lee cyclone over WY will yield strengthening south
winds this afternoon with a continued increase in mainly high-
level clouds. Winds will gradually veer to southwest and then west
Monday morning with the arrival of a cold front from the west.
Strong and gusty west and northwest winds are anticipated on
Monday as the cold front moves through the forecast area. There is
some indication in model guidance that a band of lower VFR
ceilings (i.e. fl040-060) could develop this evening at KOMA and
KOFK within a strengthening warm/moist advection regime.
Precipitation chances appear low through the TAF period.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Wind Advisory from 11 AM to 8 PM CST Monday for NEZ011-012-
015>018-030>034-042>045-050>053-065>068-078-089-090.
IA...Wind Advisory from 11 AM to 8 PM CST Monday for IAZ043-055-056-
069-079.
&&
SHORT TERM...Zapotocny
LONG TERM...Zapotocny
AVIATION...MeadHazardous weather outlook, Dec 3, 5:34 AM CST, 9 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 534 AM CST Sun Dec 3 2017 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-040145- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 534 AM CST Sun Dec 3 2017 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Colder air will move into the region Monday behind a strong cold front and will and persist through the remainder of the week. There is a chance of light snow late Monday afternoon into Monday evening over portions of extreme northeast Nebraska. Up to an inch of snow could occur near the Nebraska and South Dakota border. Strong northwest winds of 30 to 50 mph are also expected Monday behind the cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Wind Advisories in Nebraska, 2017Wind Advisories in Iowa, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.